Pennsylvania, 2025

Damaging Winds in Pennsylvania, June 5, 2025

June 5, 2025 · NWS CTP · 4 events in 2 counties and zones

A surface cold front moved across northwestern Pennsylvania during the afternoon and began to fire showers and isolated thunderstorms given modest instability and sufficient moisture and shear. Thunderstorms across northwestern Pennsylvania gradually continued to become stronger and borderline severe as they entered the best moisture and instability of northwestern Pennsylvania, allowing for one…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A surface cold front moved across northwestern Pennsylvania during the afternoon and began to fire showers and isolated thunderstorms given modest instability and sufficient moisture and shear. Thunderstorms across northwestern Pennsylvania gradually continued to become stronger and borderline severe as they entered the best moisture and instability of northwestern Pennsylvania, allowing for one complex of thunderstorms to cause tree damage in Warren and McKean counties during the afternoon and evening hours of June 5, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 5, 2:05 PM EST, 41 minutes earlier.

Area forecast discussion, Jun 5, 2:05 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
305 PM EDT Thu Jun 5 2025

.SYNOPSIS...
* Periods of rain showers and scattered thunderstorms are
  expected this afternoon through the first full weekend of
  June
* Unsettled weather pattern continues into early next week with
  additional rounds of showers and temperatures trending near
  to slightly below the seasonal average

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
We experienced a milder start this morning with sunrise temps
in the 55-65F range or +2 and +10 degrees warmer vs. yesterday.
Late morning Vis sat loop shows the convective temp being
reached over the past hour across the higher terrain of northern
and western PA, while an area of alto cu clouds and lower PWAT
air covering much of Scent PA and the Middle Susq Valley has
acted to negate any cu so far across that part of the CWA. some
sct mid/high clouds tracking from SW to NE and patchy fog in the
central and eastern valleys.

Corridor of notably higher PWs 1.2-1.5" (or +1-2 sigma anomaly-
wise) will accompany a weak cold front from the Southern
shore of Lake Erie into the northwest half of CPA this
afternoon.

Hires model consensus indicates that locally robust and
relatively slow moving convection will readily develop along
this corridor between 2-8PM and pose a marginal risk for
isolated heavy downpours (WPC D1 ERO) and strong/severe wind
gusts (SPC D1 SWO). Some showers linger into tonight, but the
overall coverage should decrease into early Friday morning.

Very warm again today with a mix of clouds/sun and max temps in
the 80-90F range or +10-15 degrees above the historical average
in most places. Tonight will be on the muggy/humid side with
areas of fog/low stratus and min temps 60-65F or +10-15 degrees
above climo.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
The aforementioned cold front will be slow-moving and continue
to trigger scattered showers and thunderstorms into the weekend.
Short term model data shows the focus for storms will shift
farther to the southeast Fri-Sat with max POPs on Friday from
the Allegheny Plateau/Laurel Highlands into the central ridge
and valley region -- shifting into the Susquehanna Valley on
Saturday. A marginal/low risk for isolated strong/severe wind
gusts and heavy downpours will exist primarily on Friday/D2.

An emerging model trend with the 05/00Z cycle is for a quicker
exit to the rain which affords most of CPA (particularly the NW
half) a dry start to the first full weekend of June. This
appears to come at a cost with another wave of rain now
projected to expand across the area Sunday afternoon into Sunday
night. Daytime max temps cool off to near/below normal Friday-
Sunday while nighttime readings remain above early June climo.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled weather pattern continues into early next week with
rounds of showers likely as an upper level trough pivots over
the Great Lakes/Ohio Valley into the Northeast states.
Temperatures are expected to be near to slightly below the
seasonal average in this pattern.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Scattered-BKN mid and high clouds will continue to stream ENE
across the airspace into this afternoon. The area of initially
clear skies into late this morning across the Northern and
Weast-Central Mtns of PA has boosted temps to convective
threshold INVOF KBFD and points east and we'll see this area of
cu expand both horizontally and grow vertically through the
afternoon with fairly widespread showers across the NW third of
the WFO CTP airspace, with scattered to numerous TSRA and brief
restrictions (mainly into the MVFR VSBY range) embedded in this
area. The showers and storms will be moving generally to the east
at around 15-20 kts.

Otherwise and elsewhere across Central and SE PA, clouds will
continue to build during the through out the day today ahead of
an approaching cold front. VFR conditions should be prevailing
across central PA at least until 00Z Friday.

Prob30 groups will be maintained at Western airfields (KBFD,
KJST and KAOO) where rain is most likely. Once the front passes
there could be visibility reductions Friday morning from fog
due to surface moisture at any sites that experienced
precipitation.

Outlook...

Fri...Numerous SHRA/TSRA, esp NW. Brief reductions to MVFR and
IFR in the TSRA.

Sat...Showers/PM TSRA continue, gradually tapering off across
NW PA late.

Sun...VFR/no sig wx expected.

Mon...Showers and storms, especially late across the north and
west.

Tue...Showers/PM TSRA

&&

.CLIMATE...
The high temperature at Altoona reached 89 degrees at 2:22pm on
June 4th. This broke the record of 86 degrees set back in 1971
and 2024.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Steinbugl
NEAR TERM...Lambert/Steinbugl
SHORT TERM...Lambert/Steinbugl
LONG TERM...Steinbugl/Gartner/NPB
AVIATION...Lambert/Bowen
CLIMATE...Martin
Hazardous weather outlook, Jun 5, 10:24 AM EST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1124 AM EDT Thu Jun 5 2025

PAZ026>028-034>036-050>053-056>059-063>066-061530-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1124 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017>019-024-025-033-037-041-042-045-046-049-
061530-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
1124 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-061530-
Warren-
1124 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jun 5, 1:51 PM EST, 55 minutes before
Special Weather Statement
National Weather Service State College PA
251 PM EDT Thu Jun 5 2025

PAZ004>006-010-011-060000-
Warren-McKean-Potter-Elk-Cameron-
251 PM EDT Thu Jun 5 2025

...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS DEVELOPING
ACROSS THE NORTHWEST MOUNTAINS OF PENNSYLVANIA THROUGH EARLY THIS
EVENING ...

Strong potentially severe thunderstorms will develop in advance of
a slow moving cold front and impact the Northwest Mountains of the
state through 9 pm.

* Wind gusts up to 55 MPH.
* Hail up to nickle size possible in a few locations.
* Very heavy rainfall of over one inch in 30 minutes where two or
  more thunderstorms train across the same location.

If outdoors, consider seeking shelter inside a building until the
storms pass to protect yourself again occasional, dangerous cloud
to ground lightning, hail and falling tree limbs from gusty
winds.

The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

Lambert

The radar

The State College radar (KCCX), 142 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 5, 2:46 PM EST
Where
Warren County, 3 mi E of Tidioute
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.684, -79.369

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree down on Route 62 near the intersection of Bimber Run Road, blocking the roadway east of Tidioute.

Thunderstorm Wind, Warren

When
June 5, 2:49 PM EST
Where
Warren County, 2 mi WNW of Queen
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.640, -79.403

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree down on Route 62 near the intersection of Red House Hill Road, blocking the roadway south of Tidioute.

Thunderstorm Wind, McKean

When
June 5, 3:47 PM EST
Where
McKean County, 1 mi E of Gibbs Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.748, -78.892

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree down on Bliss Hill Road near the intersection of Gibbs Hill Tower Road, blocking the roadway northeast of Ludlow.

Thunderstorm Wind, McKean

When
June 5, 3:51 PM EST
Where
McKean County, 3 mi E of Gibbs Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.753, -78.868

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree down on Route 321 approximately a quarter of a mile south of the intersection of Bliss Hill Road, blocking the roadway northwest of Kane.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261510, 1261512, 1261513, 1261516.